Winter Weather, Marquette
- When
- March 1, 12:00 AM CST to 12:00 PM CST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 43.820, -89.399 (the zone’s center; the record gives no point)
A quick burst of 1 to 2 inches of snow, mixed with some freezing rain affected several counties north of the Madison to Milwaukee area. Numerous vehicle accidents were noted in newspapers.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
A quick burst of 1 to 2 inches of snow, mixed with some freezing rain affected several counties north of the Madison to Milwaukee area. Numerous vehicle accidents were noted in newspapers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 28, 8:37 PM CST, 3 hours 23 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 837 PM CST WED FEB 28 2007 .UPDATE... && WILL DROP ADVISORIES ACROSS THE SECOND TIER OF COUNTIES...EXCEPT FOR SAUK COUNTY AND CONVERT WINTER STORM WARNING TO AN ADVISORY. CONVECTION HAS NOT BEEN AS INTENSE AS PREVIOUSLY THOUGHT. INITIAL DRY AIR LIMITED AMOUNTS...AND RUC SHOWS MID LEVEL INSTABILITY NOT AS STRONG AS EXPECTED. BAND OF PRECIP WILL PUSH NORTH OUT OF THE FORECAST AREA JUST AFTER MIDNIGHT. SOME POTENTIAL OF FREEZING DRIZZLE...BUT TEMPS MARGINAL SO PREFER TO GO WITHOUT AN ADVISORY. SOME CONCERN 850 MB TEMPS WILL STILL BE JUST BELOW FREEZING ACROSS THE NORTHERN TOER WHEN MAIN SURGE OF PRECIP ARRIVES AFTER 15Z. HOWERVER ENOUGH WARM AIR AROUND 800 MB AND QPF BELOW WARNING CRITERIA UNTIL MAIN WARM LAYER ARRIVES...SO PREFER ADVISORY...ESPECIALLY SINCE MAJORITY OF THE NIGHT AND EARLY MORNING WOULD HAVE LIGHT PRECIP. && .PREV DISCUSSION... /ISSUED 205 PM CST WED FEB 28 2007/ DISCUSSION...FOCUS ON STRONG LOW PRESSURE SYSTEM OVER SOUTHERN PLAINS MOVING ACROSS SOUTHERN WISCONSIN THURSDAY NIGHT...GENERATING ANOTHER WINTER STORM THIS EVENING THROUGH TOMORROW... SHORT TERM... ISSUED WINTER WEATHER ADVISORY FOR SOUTHERN HALF OF OUR CWA. BAND OF CONVECTIVE PRECIP MOVING RAPIDLY NORTHEAST OUT OF ILLINOIS AND IOWA WILL EXPAND IN COVERAGE AS IT MOVES INTO SOUTHERN WISCONSIN. ISENTROPIC UPGLIDE AND H7 OMEGA INCREASES AS IT REACHES SOUTHERN WISCONSIN. BOUNDARY TEMPS HOLDING STEADY SO FAR...WITH MANY SOUTHERN WISCONSIN SITES STILL BELOW FREEZING. ELEVATED DRY LAYER ALONG WITH MID 20 DWPNTS AT THE SFC SHOULD CAUSE TEMPS TO DROP A FEW DEGREES AS PRECIPITATION MOVES IN...DUE TO EVAPORATIVE COOLING. ELEVATED INSTABILITY VERY SUPPORTIVE OF THUNDER WITH THIS BAND. THE COMBINATION OF MIXED SNOW...RAIN OR FREEZING RAIN AND THUNDER AROUND THE TIME OF THE LATE AFTERNOON COMMUTE RAISES LOTS OF CONCERNS. THUNDERSNOW COULD DROP VSBYS TO 1/4-1/2 MILE FOR BRIEF PERIODS. BAND TO MOVE NORTH BY MID EVENING...LEAVING THE SOUTH HALF IN MORE OF A DRIZZLE OR FREEZING DRIZZLE SCENARIO AS ICE CRYSTAL SATURATION IS LOST. REMAINDER OF ADVISORY/WARNING AREAS REMAIN UNTOUCHED FOR MKX CWA. NEXT FOCUS IS PRECIP ASSOCIATED WITH MAIN LOW PRESSURE SYSTEM. H850 TEMPS WILL RAPIDLY INCREASE BY 06Z...AND GFS/NAM BUFKIT SOUNDINGS SHOWING PRIMARILY RAIN FOR MOST OF SOUTHERN CWA AFTER 06Z. BOTH MODELS IN AGREEMENT WITH A MIX OF PRECIPITATION IN THE NORTH PART OF OUR CWA. STRONG DYNAMIC COOLING MAY CREATE SOME FREEZING RAIN IN THE NORTHERN TIER. STRONG DYNAMICS WILL ALSO ENHANCE CHANCES FOR THUNDERSTORM ACTIVITY ACROSS THE CWA...WHICH WILL INCREASE SNOW ACCUMULATION RATES IN THE NORTH. EXPECT 4 TO 6 INCHES TOTAL ACCUMULATION ALONG FAR NORTHERN PART OF OUR CWA...TAPERING TO 1 TO 3 INCHES ALONG THE ILLINOIS LINE. BY EARLY TOMORROW MORNING...850 WAA SHOULD TURN ALL PRECIP ALONG THE NORTH TO PRIMARILY RAIN. ONE TROUBLING ELEMENT IS THAT GUIDANCE PREDICTS STEADY OR SLOWLY RISING TEMPERATURES TONIGHT. IN VIEW OF THE STRENGTH OF THE WARM ADVECTION...THIS APPEARS VERY LIKELY. IN THE ABSENCE OF CONVECTION AND DYNAMIC COOLING...THIS SCENARIO MAY PRECLUDE SIGNIFICANT ICING. LONG TERM... 00Z ECMWF BRINGS A WEAK VORT MAX SOUTHEAST OF OUR CWA LATE MONDAY NIGHT INTO TUESDAY MORNING...WHILE THE 12Z GFS IS SLIGHTLY MORE AGGRESSIVE AND GENERATES A SFC LOW MOVING FROM SD INTO IOWA. GIVEN HPC BLEND 80 PERCENT ECMWF...LEANING TOWARD DRIER ECMWF MODEL...SLIGHTLY INCREASING CLOUD COVER WITH NO POPS. AVIATION...MVFR CIGS AND VSBYS WILL DEVELOP AND EXPAND WEDNESDAY AFTERNOON AND EVENING AS AN UPPER LEVEL FRONT MOVES INTO SRN WI. THE FRONT WILL GENERATE SNOW...SLEET...FREEZING RAIN...AND RAIN WITH 1 TO 2 INCHES OF SNOW/ICE ACCUMULATION IN FAR SRN WI AND 3 TO 6 INCHES TOWARD CNTRL WI. AREAS OF IFR CIGS AND LIFR VSBYS WILL EXIST WITH THE HEAVIER BANDS OF PRECIPITATION. THE HEAVIEST PCPN WILL END BY MIDNIGHT AND BECOME DRIZZLE/LGT RAIN IN FAR SRN WI WITH FREEZING DRIZZLE/FREEZING RAIN TOWARD CNTRL WI. EXPECT WIDESPREAD MVFR CIGS AND VSBYS WITH AREAS OF IFR AFTER MIDNIGHT. BY LATE MORNING ON THU ALL OF SRN WI WILL BE WARM ENOUGH FOR RAIN. A STRONG LOW MOVING NORTH THROUGH EASTERN IOWA AND ITS OCCLUDED FRONT WILL GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS FROM MID MORNING THURSDAY THROUGH MID AFTERNOON. WIDESPREAD MVFR CIGS AND VSBYS WILL PREVAIL WITH AREAS OF IFR. && .MKX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 12 PM CST THURSDAY FOR WIZ046-047-051-052-056. && HENTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 930 PM CST WED FEB 28 2007 WIZ046-047-051-052-056>060-062>072-011100- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 930 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY WILL BE IN EFFECT TONIGHT FOR SAUK...MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN COUNTIES. A STRONG STORM SYSTEM WILL BRING MIXED PRECIPITATION IN THE FORM OF RAIN...SNOW...SLEET AND SOME FREEZING RAIN TO SOUTHERN WISCONSIN TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THURSDAY MORNING FOR SAUK...MARQUETTE...GREEN LAKE...FOND DU LAC AND SHEBOYGAN COUNTIES. THE STORM SYSTEM WILL CONTINUE BRING MIXED PRECIPITATION IN THE FORM OF RAIN...SNOW...SLEET AND FREEZING RAIN TO SOUTHERN WISCONSIN THURSDAY. SOME THUNDERSTORMS WILL ALSO BE POSSIBLE. IN ADDITION...AS WARM AND MOIST AIR PUSHES INTO SOUTHERN WISCONSIN...A PERIOD OF MODERATE RAIN IS POSSIBLE THURSDAY. THE RAIN IN COMBINATION WITH SNOW MELT WOULD INCREASE THE FLOODING POTENTIAL. THE PRECIPITATION IS FORECAST TO CHANGE TO ALL SNOW THURSDAY NIGHT AND CONTINUE INTO FRIDAY WITH SEVERAL INCHES OF SNOW ACCUMULATION POSSIBLE. PERSONS SHOULD CONTINUE TO MONITOR FORECASTS AND STATEMENTS FOR THE LATEST INFORMATION ON THIS WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF ALL TYPES OF WINTRY WEATHER AND RAINFALL AMOUNTS WOULD BE APPRECIATED. LMZ643>646-665-011100- SHEBOYGAN TO PORT WASHINGTON- PORT WASHINGTON TO NORTH POINT LIGHTHOUSE- NORTH POINT LIGHTHOUSE TO WIND POINT- WIND POINT TO WINTHROP HARBOR ILLINOIS- WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE- 930 PM CST WED FEB 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY WILL BE IN EFFECT TONIGHT FOR THE NEAR SHORE AND A GALE WARNING IS IN EFFECT AT 3 AM FOR THE OPEN WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT THURSDAY THROUGH FRIDAY. GALE WARNING S ARE IN EFFECT FOR THE OPEN WATERS. THERE IS A CHANCE OF THUNDERSTORMS THURSDAY. HENTZ WWW.WEATHER.GOV/MKX
The national radar mosaic for the moment the first event began.
9 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22402, 22403, 22404, 22405, 22406, 22407, 22408, 22409, 22410.